This is topic My resting heart rate goes to 118 beats per min. in forum Medical Questions at LymeNet Flash.


To visit this topic, use this URL:
http://flash.lymenet.org/ubb/ultimatebb.php/topic/1/106265

Posted by missing (Member # 22437) on :
 
What does it mean if my resting heart rate goes to 118 beats per minute?

I can feel my heart racing and pounding.

I am so scared and so alone.
 
Posted by Lymetoo (Member # 743) on :
 
Try to stay calm!! If it is consistently that high, call your doctor tomorrow. Be sure to stay away from any stimulants until it goes down.

Has it been high all day?
 
Posted by missing (Member # 22437) on :
 
Hello my friend.

I didn't check it all day.

Okay, no coffee tomorrow, and I will check it.

My heart rate has been like this for a couple of years.

My EKG came back normal, but they only ran that for less than a minute.

I have no cardiologist checking me, even though my LLMD wanted me to see a cardiologist, (it's complicated, but basically I have no coverage)

I can really tell when it is going to start to beat fast.

I get weird pains and sensations on my left side, I feel like I am being choked in the middle of my chest, I have a sharp pain in my back, and I get really scared.


Thanks!

[kiss] [kiss] [kiss] [kiss] [kiss]
 
Posted by missing (Member # 22437) on :
 
Could this be a side effect to the pain meds?

but it really does feel like a heart issue,

and I am so worried.

I had just picked up a bag of top soil about 30 minutes earlier.

Lifting things, and going up stairs will really set it off,

not right away, mind you,

it usually always starts about 30 minutes later,

it usually happens in the evening,

it usually happens while I am on the computer, or lying in bed watching t.v.
 
Posted by Lymetoo (Member # 743) on :
 
Yes, I think some pain meds can do that. Take care, my friend!!
 
Posted by lululymemom (Member # 26405) on :
 
I second Carol in PA, magnesium is very important in keeping the heart stable. It also needs to be the right type of magnesium as some do not work as well and can have the opposite effect.
 
Posted by philly78 (Member # 31069) on :
 
I get the same thing....fast heart beat, numbness, choking sensation, and impending doom. Mine are panic attacks though and my heart rate will usually go up to about 140.

I'm not saying that is what it going on with you but maybe you can try some relaxation and breathing techniques to see if it helps?

Hope you feel better and I second calling the doc if it continues.
 
Posted by lymeinhell (Member # 4622) on :
 
Ditto on magnesium deficiency.

I would sometimes wake up and my pulse would be 120 (despite taking oral magnesium for over a year). I did several magnesium chloride IV's at my dr's and began weekly intra muscular injections, and it fixed the problem.

LabCorp can run a test called the Red Blood Cell count magnesium levels to see how deficient in magnesium your cells are. Perhaps you could get your LLMD can run it for you.
 
Posted by METALLlC BLUE (Member # 6628) on :
 
Low blood pressure and dehydration can cause rapid heart rates, as well as abnormalities in the Brain Stem, or inflammation in the right Atrium of the heart. This can also cause "skipping" and feeling palpitations.

Stimulants and other abnormalities in the brain as well as adrenal glands can also lead to this. These things I've listed are all common to many Lyme Patients
 
Posted by Maradona (Member # 24552) on :
 
I was there
Whatever infection you have is doing that fast HR to you but for sure is infection mesing up with your cardiovascular system.Dont wait till MD find the culprit it can be late for your heart and circulatory system.
What helped me :rocephin 2(doxy 300-400mg instead), Gr flagyl 250mg X3,axithromycin 500mgX1.If heart rate is above 100beats per minut you need to take medicine to slow your heart rate .Take D-riboze to protect your heart at least 30 gr a day,carnitine and co Q10,alpha lipoic acid all these will help your heart .
 
Posted by bcb1200 (Member # 25745) on :
 
I had tachycardia before I was dx'd. It went away with treatment.

If it keeps up, talk to your dr.
 
Posted by missing (Member # 22437) on :
 
Thanks, it is getting really bad.

My heart rate has been "wonky" and fast for 2 or 3 years now.

I haven't taken magnesium for a while.I will get started on that.

I have been trying to get into see my PCP all month.

I first noticed it, because all of a sudden I would feel that "doom" and panic feeling.

Then I would feel like I was being suffocated and choked.

I also felt like there was a elephant on my chest, and total exhaustion and sleepiness.

This disease is completely ruining my life.

My pain is also worse this week.

I am trying so hard not to be depressed and scared.

But, having heart problems really scares me.
 
Posted by farraday (Member # 21494) on :
 
Have you been tested for allergies? I have the picture of an elephant on my inhaler to remind me to use it to get that thing off my chest.

My heart rate is crazy, too. They kept putting my thyroid dosage down too low to compensate for it. We raised the dosage and I feel better and my heart rate still varies and tends to be too fast.

Sometimes my blood pressure plummets, heart rate goes way up. One thing that helps is to be sure to keep well hydrated. I find that a glass of Gatorade helps now and then.

Another thing that can increase it is pain. Be sure you keep that under control.

My guess, and it is purely a guess, is that our brains are affected by various bacteria and that interferes with the autonomic nervous system that controls heart rate. I also have trouble with swallowing, bladder control, speech....many neuro symptoms.
 
Posted by Beachinit (Member # 21040) on :
 
When I get the chest pain I take 2 baby aspirin,
it seems to help. I think it is BLO/Bartonella and or Babesia. I think these two cause sluggish blood flow in small blood vessels as both organisms associate closely with our red blood cells. 162 mg of aspirin will increase the Red blood cell deformability and eases the flow of blood through small capillaries. Just a theory but it works for me. I had a normal cardiac cath about 15 yrs ago and as long as aspirin takes care of it I will keep taking it. I do not take it every day though, only when the pain happens.
 
Posted by missing (Member # 22437) on :
 
I haven't been checked for allergies, asthma or thyroid.

I go to my physician and she grunts "WHAT DO YOU WANT!?"

I wimper " I need a refill for my pain medication."

At this point, even after 3 years of going through this same routine month after month! the tiny little doctor terrifies me!!!

She has called me so many names, plus then told me I was wonderful, thought that i was an addict, then told me that she believed that I was really sick, then she told me that maybe I should go off the Lyme disease meds, then told me that she was worried I was going to die, then told me that all the specialists and doctors all knew I was sick the whole time and that I had Lyme disease and that they could do nothing to help me.

So! much to my LLMD's dismay, this doctor never checks me. She never runs any labs, never listens to my heart or lungs and is always annoyed and tells me that she has no time for me.

So 5 minutes later, I am practically shoved out of her office. She doesn't even notice that I had a hard time moving, and that I am shuffling and limping from all the pain.

This is the same doctor that sent me to the emergency room, because I always ended up in her office practically screaming from all the pain.

If she would have helped me, the first time I complained that I felt ill, 3 years ago, instead of telling me that I was depressed, I sure wouldn't have ended up in the emergency room.

That is a long story to say , that I have absolutely no doctor in this whole city willing to check me or run any sort of tests on me.

I have tried going to other GP's but they tell me NO WAY are they going to help me!!!! NO NO NO!
 
Posted by missing (Member # 22437) on :
 
Oh yeah!

thanks for all the help!

I will really try to figure it out, because it is really scaring me.

Every day it seems to happen more often!

Aspirin can't hurt, can it? So I might try that.
 
Posted by Paul Mall (Member # 27581) on :
 
@Missing

I had a resting heart rate of 120 4 years ago when I first was diagnosed with pericarditis

the pain was on the left side and through the back as you describe.

they gave me ibuprofin as they had no clue what was causing it.

my heart rate stabalized at 100 after a week or so

but remained rather high and my chest pain on left side and through the back would come and go intermitantly

since treatment my chest pain is totally gone and my resting heart rate is down to 70.

what are you doing to treat lyme and babesia?

Paul
 


© 1993-2019 The Lyme Disease Network of New Jersey, Inc.
All Rights Reserved.
Use of the LymeNet Site is subject to the Terms and Conditions.

Powered by UBB.classic™ 6.7.3